Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 5, 2011, 12:11 AM CDT for Pawnee County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 12:11 AM CDT (05:11 UTC)
- Expired
- Aug 5, 2011, 12:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 83 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 3063 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
042
WWUS84 KTSA 050511
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1211 AM CDT FRI AUG 5 2011
OKZ054-059-050545-
OSAGE OK-PAWNEE OK-
1211 AM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE AND PAWNEE
AT 1211 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
BLACKBURN...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOMINY...BLACKBURN AND CLEVELAND.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3653 9633 3632 9627 3627 9661 3644 9667
TIME...MOT...LOC 0511Z 256DEG 10KT 3638 9653
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 4, 11:47 PM CDT, 24 minutes earlier.
Area forecast discussion, Aug 4, 11:47 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT THU AUG 4 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
REGENERATION OF ISOLATED TSRA OVER EASTERN OK AND NORTHWEST
AR NEAR OLD BOUNDARIES DURING 04Z-05Z TIME PERIOD LEADS TO LESS
CONFIDENT VFR TAF FORECAST. THE TAF SITES KTUL/KRVS AND VICINITY
SEEM TO STAND HIGHEST...YET MARGINAL RISK OF TSRA IN THE 06Z-09Z
TIME PERIOD. CONVECTIVE COVERAGE EXPECTED TO BE TOO LOW TO WARRANT
INCLUSION IN THE REMAINDER OF TAF SITES. OTHER THAN THE ISOLATED
THUNDERSTORMS...VFR THROUGH THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 911 PM CDT THU AUG 4 2011/
DISCUSSION...
NO CHANGES AT THIS TIME. HAVE ALREADY UPDATED FOR CONVECTION IN THE
SOUTHEAST. MOST ACTIVITY HAS DISSIPATED...BUT STILL SOMETHING
TRIGGERING A FEW NEW STORMS OVER PITTSBURG COUNTY. EARLIER TRENDS
WOULD INDICATE THESE WILL NOT LAST MUCH BEYOND 10 PM...IF THAT.
SURVEY OF CURRENT TEMPERATURES INDICATES THAT EARLIER RAINS IN
THE SOUTHEAST MAY NOT HAVE INFLUENCED OVERNIGHT LOWS MUCH. THEREFORE
WILL LEAVE THEM AS THEY ARE.
00Z NAM SHOWING SOME 310K ISENTROPIC LIFT ACROSS THE AREA...BUT DOES
NOT APPEAR TO REACH SATURATION UNTIL KANSAS. STILL...IT SHOWS SOME
LIGHT PRECIPITATION FOR NORTHERN AREAS. WILL LEAVE THE EXISTING
POPS FOR THE POSSIBILITY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 104 80 107 / 20 10 10 20
FSM 79 105 79 109 / 20 20 10 10
MLC 80 109 80 110 / 30 10 10 10
BVO 74 102 76 105 / 20 20 20 20
FYV 75 101 73 100 / 30 20 10 10
BYV 74 96 73 100 / 30 20 10 10
MKO 79 105 78 108 / 20 10 10 20
MIO 77 101 75 104 / 30 30 20 20
F10 79 108 80 109 / 20 10 10 10
HHW 80 108 79 107 / 20 0 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM 7 PM SATURDAY TO 9 PM MONDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM SATURDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
EXCESSIVE HEAT WATCH FROM 7 PM SATURDAY TO 9 PM MONDAY FOR
ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...21
LONG TERM....07
AVIATION...21Hazardous weather outlook, Aug 4, 5:07 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT THU AUG 4 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT THU AUG 4 2011
...DANGEROUS HEAT EXPECTED THROUGH THE WEEKEND...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...CRITICAL.
AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...SOUTHWEST OF A TULSA TO FORT SMITH LINE.
ONSET...ONGOING.
DISCUSSION...
HOT TEMPERATURES WILL MODERATE SLOWLY TONIGHT WITH HEAT INDICES
REMAINING ABOVE 90 UNTIL AFTER MIDNIGHT IN MANY AREAS. LOWS WILL
ONLY FALL TO BETWEEN 75 AND 80 BY MORNING...BUT HIGHER IN THE CITIES.
INSTABILITY FROM THE HIGH TEMPERATURES WILL RESULT IN A LIMITED
RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE MAIN THREAT WILL BE
SEVERE WIND GUSTS. THE THREAT WILL DIMINISH AFTER MIDNIGHT.
ONGOING DROUGHT CONDITIONS...WARM TEMPERATURES WILL KEEP RELATIVE
HUMIDITIES LOW WELL INTO THE NIGHT. ALTHOUGH WINDS ARE NOT STRONG...
THE THREAT OF WILD FIRES WILL CONTINUE INTO THE NIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THE HEAT WILL HOLD ON INTO NEXT WEEK. AFTERNOON HEAT INDICES WILL
CONTINUE IN THE 105 TO 115 DEGREE RANGE THROUGH EARLY NEXT WEEK.
A STRONGER FRONT BY MIDWEEK WILL SHOULD REDUCE HIGH TEMPERATURES...
WITH HEAT INDICES ON THE DECLINE IN THE 100 TO 110 RANGE.
LINGERING CHANCES FOR THUNDERSTORMS EXTEND INTO FRIDAY ALONG THE
DECAYING FRONTAL ZONE ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. ANOTHER FRONT WILL PUSH DOWN INTO THE REGION AND STALL
OUT BY SUNDAY AFTERNOON AND WILL BRING A CHANCE FOR THUNDERSTORMS
WITH IT. A STRONGER FRONT WILL ARRIVE AROUND MIDWEEK AS THE UPPER
RIDGE FINALLY BREAKS DOWN AND SHIFTS WEST.
ONGOING DROUGHT CONDITIONS AND A LACK OF WIDESPREAD RAINFALL WILL
RESULT IN A LIMITED TO ELEVATED FIRE DANGER THREAT INTO THE MIDDLE
OF NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 4, 6:49 PM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT THU AUG 4 2011
OKZ075-050015-
LATIMER OK-
649 PM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LATIMER
AT 649 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 4 MILES WEST OF
WILBURTON...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...DAMON AND ROBBERS CAVE
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH...AND VERY HEAVY RAIN. RESIDENTS IN THESE AREAS
SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3502 9537 3497 9522 3483 9531 3487 9547
TIME...MOT...LOC 2349Z 209DEG 8KT 3492 9535Special weather statement, Aug 4, 7:03 PM CDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT THU AUG 4 2011
OKZ075-076-050030-
LATIMER OK-LE FLORE OK-
703 PM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE AND NORTHEASTERN LATIMER
AT 702 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 6 MILES WEST OF
FANSHAWE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FANSHAWE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
A WIND GUST OF OVER 50 MPH WAS RECORDED BY A SIMILAR STORM NEAR
WILBURTON...JUST BEFORE 7 PM.
LAT...LON 3498 9509 3506 9497 3506 9493 3507 9492
3494 9471 3488 9500
TIME...MOT...LOC 0002Z 234DEG 12KT 3498 9499Local storm report, Aug 4, 7:38 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
738 PM CDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 5 N OCTAVIA 34.60N 94.70W
08/04/2011 E1.00 INCH LE FLORE OK PUBLIC
0705 PM TSTM WND DMG WILBURTON 34.92N 95.31W
08/04/2011 LATIMER OK EMERGENCY MNGR
VERY STRONG WINDS FLIPPED AN AIRPLANE AT THE LOCAL
AIRPORT.
&&
SAASpecial weather statement, Aug 4, 7:55 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
755 PM CDT THU AUG 4 2011
OKZ075-050130-
LATIMER OK-
755 PM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LATIMER
AT 755 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 2 MILES EAST OF
GOWEN...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...HIGGINS...GOWEN AND
ROBBERS CAVE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3480 9543 3488 9551 3489 9551 3503 9535
3500 9513
TIME...MOT...LOC 0055Z 221DEG 17KT 3488 9543Special weather statement, Aug 5, 12:11 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1211 AM CDT FRI AUG 5 2011
OKZ054-059-050545-
OSAGE OK-PAWNEE OK-
1211 AM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OSAGE AND PAWNEE
AT 1211 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
BLACKBURN...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOMINY...BLACKBURN AND CLEVELAND.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3653 9633 3632 9627 3627 9661 3644 9667
TIME...MOT...LOC 0511Z 256DEG 10KT 3638 9653The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:03 PM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| Aug 4, 7:20 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 33 min |
| Aug 4, 7:55 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.